Alert archive / Kansas / Tornado Warnings in 2018
Tornado Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 26, 2018, 8:27 PM CDT for Butler County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 26, 2018, 9:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
County Butler County, KS
The radar
The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:33 PM CDT | TSTM WND DMG | 3 N Douglass, KS | POWER LINES DOWN ALONG HIGHWAY 77 ON THE NORTH SIDE OF DOUGLASS. |
| Jun 26, 8:45 PM CDT | TSTM WND DMG | 5 Ne Douglass, KS | EM RELAYED REPORT OF A DESTROYED BARN AND ADVISED THAT IT WAS LIKELY DUE TO STRAIGHT-LINE WINDS. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 925 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.1
The text
As transmitted.
844
WFUS53 KICT 270127
TORICT
KSC015-270215-
/O.NEW.KICT.TO.W.0016.180627T0127Z-180627T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
827 PM CDT TUE JUN 26 2018
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Southwestern Butler County in south central Kansas...
* Until 915 PM CDT.
* At 827 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rose Hill, moving east at 25 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Douglass.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3755 9710 3766 9709 3765 9677 3748 9677
3748 9703
TIME...MOT...LOC 0127Z 287DEG 22KT 3761 9705
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
HOWERTON3 follow-up statements
299
WWUS53 KICT 270142
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
842 PM CDT TUE JUN 26 2018
KSC015-270215-
/O.CON.KICT.TO.W.0016.000000T0000Z-180627T0215Z/
Butler KS-
842 PM CDT TUE JUN 26 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN BUTLER COUNTY...
At 841 PM CDT, a severe thunderstorm capable of producing a tornado
was located north of Douglass, moving southeast at 10 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Douglass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3755 9708 3764 9705 3765 9677 3748 9677
3748 9703
TIME...MOT...LOC 0141Z 304DEG 8KT 3759 9702
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
HOWERTON509
WWUS53 KICT 270203
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
903 PM CDT TUE JUN 26 2018
KSC015-270215-
/O.CON.KICT.TO.W.0016.000000T0000Z-180627T0215Z/
Butler KS-
903 PM CDT TUE JUN 26 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHWESTERN BUTLER COUNTY...
At 902 PM CDT, a severe thunderstorm capable of producing a tornado
was located just north of Douglass, moving east at 10 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Douglass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3755 9708 3764 9705 3765 9677 3748 9677
3748 9703
TIME...MOT...LOC 0202Z 288DEG 7KT 3757 9698
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
HOWERTON127
WWUS53 KICT 270224
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
924 PM CDT TUE JUN 26 2018
KSC015-270232-
/O.EXP.KICT.TO.W.0016.000000T0000Z-180627T0215Z/
Butler KS-
924 PM CDT TUE JUN 26 2018
...THE TORNADO WARNING FOR SOUTHWESTERN BUTLER COUNTY HAS EXPIRED...
The storm which prompted the tornado warning no longer has an
imminient torando threat, but remains a severe thunderstorm.
LAT...LON 3755 9708 3764 9705 3765 9677 3748 9677
3748 9703
TIME...MOT...LOC 0222Z 287DEG 22KT 3754 9684
$$
HOWERTONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 26, 6:29 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 26, 6:29 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Wichita KS 629 PM CDT Tue Jun 26 2018 .SHORT TERM...(This evening through Friday night) Issued at 342 PM CDT Tue Jun 26 2018 An upper level low is located over northeast Iowa this afternoon, At the surface, a weak frontal boundary/trough extends from Iowa southwest into southern Kansas. The cluster of thunderstorms that developed ahead of this boundary earlier this morning continues to push E/SE across our far eastern counties at this time. These storms will continue to pose a damaging wind threat as they clear the area. In the wake of this activity, satellite and radar imagery show a residual outflow boundary draped across parts of southern KS. Recently, this boundary has shown signs of shifting NE as southwesterly low/mid level flow ensues. At the same time, upper level ridging is beginning to build in from the Four Corners region. The question, then, is whether or not convection can redevelop along this boundary. The better upper level forcing will be east of the area, suggesting at least some subsidence in its wake. This along with some mid level height rises may be enough to keep a lid on any additional convection. That said, the increasing low/mid level flow/warm air advection this evening combined with at least some weak surface convergence along the boundary may be just enough to allow a few thunderstorms to develop. For now, we'll keep lower-end pops in the forecast to account for this potential. If any storm were to develop, it would be in an environment favorable for severe thunderstorms, primarily capable of damaging wind and large hail. The key takeaway here, though, is the threat of any redevelopment is very much conditional and confidence remains low. Beyond today, the main concern will continue to be the heat as the upper level ridge continues to build east across the Central/Southern Plains. Temperatures warming well into the 90s to near 100 combined with dewpoints in the 70s will allow heat indices to near or exceed 105 both Wednesday and Thursday afternoons, especially east of I-135. For now, we will leave the current area highlighted in the Heat Advisory as is as this is where the best chance of seeing those higher dewpoints/heat indices is. Increasing southwesterly winds may promote better mixing by Thursday/Friday, with the threat of 105+ heat indices being more focused across SE KS. After coordination with surrounding offices, it was decided to extend the Advisory into Thursday afternoon. However, the western tier of counties may be able to be dropped from this advisory Thursday afternoon if the somewhat lower dewpoints pan out. - Martin .LONG TERM...(Saturday through Tuesday) Issued at 342 PM CDT Tue Jun 26 2018 Medium range models continue to remain in good agreement regarding the eastward shift of the upper ridge and the development of a WRN US trough. This should lead to an increased risk of thunderstorms over the weekend along with a subsequent decrease in temperatures (albeit, slight). - Martin && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 627 PM CDT Tue Jun 26 2018 Isolated thunderstorms will continue to develop over eastern Kansas for this evening then should gradually diminish after 06z. Meanwhile VFR conditions will prevail across the region with light south winds in the morning gradually increasing. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 74 100 75 100 / 30 0 0 0 Hutchinson 73 100 75 101 / 10 0 0 0 Newton 73 98 75 100 / 10 0 0 0 ElDorado 72 97 74 97 / 20 0 0 0 Winfield-KWLD 74 99 75 97 / 30 0 0 0 Russell 70 102 74 104 / 0 0 0 0 Great Bend 70 101 74 102 / 0 0 0 0 Salina 71 102 76 105 / 0 0 0 0 McPherson 72 100 75 102 / 20 0 0 0 Coffeyville 75 96 75 96 / 30 0 0 0 Chanute 74 95 75 96 / 30 0 0 0 Iola 73 95 75 96 / 30 0 0 0 Parsons-KPPF 75 95 75 96 / 30 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 1 PM Wednesday to 8 PM CDT Thursday for KSZ049-051>053-068>072-083-092>096-098>100. && SHORT TERM...RM LONG TERM...RM AVIATION...CDJ
Hazardous weather outlook, Jun 26, 5:37 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 537 PM CDT Tue Jun 26 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272245- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 537 PM CDT Tue Jun 26 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated strong to severe thunderstorms will remain possible this evening across portions of south central Kansas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices are expected to climb to around 105 degrees both Wednesday and Thursday afternoon and early evening. See latest heat advisory for additional details. For Friday through Saturday, afternoon heat indices will be around 100 degrees. Storms will return to the forecast for Saturday night through Monday as a cold front approaches the area. Strong storms look possible with this activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 26, 7:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 W EL DORADO 37.82N 96.89W
06/26/2018 E2.50 INCH BUTLER KS EMERGENCY MNGR
TENNIS BALL SIZE HAIL REPORTED JUST WEST OF
EL DORADO.
&&
MARTINLocal storm report, Jun 26, 7:54 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL EL DORADO 37.82N 96.86W
06/26/2018 M1.75 INCH Butler KS TRAINED SPOTTER
&&
CDJLocal storm report, Jun 26, 8:00 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL EL DORADO 37.82N 96.86W
06/26/2018 M2.75 INCH BUTLER KS EMERGENCY MNGR
BUTLER COUNTY EM REPORTING BASEBALL SIZE
HAIL ON THE NW SIDE OF EL DORADO.
&&
MARTINLocal storm report, Jun 26, 8:11 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL AUGUSTA 37.69N 96.98W
06/26/2018 M1.00 INCH BUTLER KS EMERGENCY MNGR
&&
MARTINLocal storm report, Jun 26, 8:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TORNADO EUREKA 37.82N 96.29W
06/26/2018 GREENWOOD KS TRAINED SPOTTER
DELAYED REPORT. TRAINED SPOTTER REPORTS
SIGNIFICANT DAMAGE IN THE TOWN OF EUREKA DUE
TO A TORNADO. TELEPHONE POLES SNAPPED AND
SOME COMPLETE STRUCTURE LOSS SEEN.
&&
MARTINLocal storm report, Jun 26, 8:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
822 PM CDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL 4 W AUGUSTA 37.69N 97.05W
06/26/2018 M1.25 INCH BUTLER KS EMERGENCY MNGR
HALF DOLLAR SIZE HAIL REPORTED WEST OF
AUGUSTA.
&&
MARTINThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:07 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 53 min |
| Jun 26, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 45 min |
| Jun 26, 7:13 PM CDT | Special Weather Statement | ICT | Allen | 47 min |
| Jun 26, 7:19 PM CDT | Tornado Warning | ICT | Greenwood | 19 min |
| Jun 26, 7:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 62 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 60 min |
| Jun 26, 7:45 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 60 min |
| Jun 26, 8:04 PM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Jun 26, 8:10 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 33 min |
| Jun 26, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 49 min |
| Jun 26, 8:37 PM CDT | Special Weather Statement | ICT | Woodson | 23 min |
| Jun 26, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 67 min |
| Jun 26, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 56 min |
| Jun 26, 9:05 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 40 min |
| Jun 26, 9:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 65 min |
| Jun 26, 9:30 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 60 min |
| Jun 26, 9:48 PM CDT | Special Weather Statement | ICT | Butler | 57 min |
| Jun 26, 9:52 PM CDT | Severe Thunderstorm Warning | ICT | Wilson, Woodson | 38 min |
| Jun 26, 10:08 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 67 min |
| Jun 26, 10:17 PM CDT | Areal Flood Warning | ICT | Sedgwick | 4 hr |
| Jun 26, 10:31 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 44 min |
| Jun 26, 10:32 PM CDT | Special Weather Statement | ICT | Wilson | 28 min |
| Jun 26, 10:41 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| Jun 26, 10:46 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Jun 26, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Wilson | 25 min |
| Jun 26, 11:46 PM CDT | Special Weather Statement | ICT | Sumner | 44 min |
| Jun 27, 12:27 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 63 min |
| Jun 27, 1:13 AM CDT | Areal Flood Warning | ICT | Sedgwick, Sumner | 9 hr |
Nearby
Tornado Warnings in Kansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.